# SDR 2002FA0000794

- Difficulty date: June 1, 2002
- Submitted: June 28, 2002
- Operation: General aviation
- Aircraft: N71170
- Make and model: Luscom 8A
- Aircraft serial: 2597
- Engine: Cont A65*
- System (JASC): 2810 · Fuel Storage
- Part: Tank
- Condition: Leaking
- Location: Lt Wing
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

WING TANKS INSTALLED IN THIS AIRCRAFT DURING 200-2001 WING RECOVER.  TANKS REMOVED FOR REPAIR AFTER COMPLAINT ABOUT LEAKAGE. RIGHT TANK HAD LEAKED AT WELD SEAM AND WAS PREVIOUSLY REPAIRED BY OWNER.  LEFT TANK HAD A LEAK AT THE ROOT OF TANK IN THE WELD BEAD WHERE FLANGES WERE JOINED BY WELDING THE BASE METALS TOGETHER AT A PARALLEL LAP JOINT (NO FILLER).  THIS JOINT APPEARS TO BE SMOOTH AND WELL FORMED.  NOTED DAMAGE IN THE FORM OF SOME TOOL MARKS, PART DEFORMITIES, BENDING AND BULGES WHICH WOULD INCREASE STRESS TO THE WELD JOINTS IN SERVICE.
